Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 306, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2000, 1:16 PM CDT for Archer County, Clay County, Texas. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 1:16 PM CDT (18:16 UTC)
- Expired
- May 27, 2000, 2:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Archer County, TX, Clay County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:20 PM CDT | Hail 0.88 | Archer City, TX | |
| May 27, 1:28 PM CDT | Tornado F0 | Archer City, TX | This tornado formed 1 mile south of Archer City. Minor damage was sustained to the roof of a tin barn, and some fences were damage, which is consistent with an F0 rating. |
| May 27, 2:00 PM CDT | Hail 1.75 | Windthorst, TX | |
| May 27, 2:00 PM CDT | Hail 0.75 | Joy, TX | |
| May 27, 2:10 PM CDT | Hail 2.75 | Windthorst, TX | |
| May 27, 2:15 PM CDT | Hail 1 | Windthorst, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
753 WUUS54 KOUN 271817 SVROKC TXC009-077-271915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 116 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ARCHER COUNTY IN NORTHERN TEXAS SOUTHERN CLAY COUNTY IN NORTHERN TEXAS * UNTIL 215 PM CDT * AT 116 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF SCOTLAND...MOVING EAST AT 10 TO 15 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...BLUEGROVE...BUFFALO SPRINGS...HENRIETTA...JOY...SCOTLAND AND WINDTHORST HAIL UP TO THE SIZE OF GOLF BALLS IS LIKELY. WIND GUSTS TO AT LEAST 60 MPH ARE POSSIBLE. LAT...LON 3375 9865 3346 9867 3352 9807 3387 9817 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:12 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 27, 11:12 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1112 AM CDT SAT MAY 27 2000 AN EXTREMELY COMPLICATED SFC PATTERN LIES ACROSS MOST OF THE FORECAST AREA LATE THIS MORNING..AND THE EVOLUTION OF THE FEATURES THRU THE AFTERNOON IS QUITE UNCERTAIN. AS SHUD BE EXPECTED..THE MODEL GUIDANCE HAS NO CLUE ABOUT THE EXISTENCE OF NUMEROUS OUTFLOW AND OTHER SMALL SCALE BOUNDARIES..AND THUS CAN PROVIDE LITTLE CLUE AS TO THE EVENTUAL EVOLUTION OF THE SFC FEATURES THRU THE AFTERNOON WHICH..OF COURSE..WILL BE CRITICAL TO THE INITIATION OF MORE CONVECTION BY 00Z. CURRENT SAT/RADAR/SFC MESO ANALYSIS IS DEPICTING WHAT APPEARS TO BE THE SYNOPTIC SCALE FRONT ENTERING NRN OK..AND THEN ARCING SWD ALONG THE TX/OK BORDER TO SOUTH OF KLBB. THE OUTFLOW BOUNDARY FROM THE MORNING MCS HAS PUSHED JUST SOUTH OF THE RED RIVER..BUT WAS SLOWING IT SWD MOVEMENT. A SFC LOW WAS SE OF KCDS ALONG THE WRN EXTENT OF THIS OUTFLOW..WITH ANOTHER OUTFLOW BOUNDARY MOVING NWWD FROM ACTIVITY SOUTH OF DFW. FINALLY..YET ANOTHER BOUNDARY FROM NEAR KSPS SSWWD IS EVIDENT ON VIS SAT AND RADAR. INSOLATION AND MIXING WILL PLAY THE BIGGEST ROLE AS TO THE POSITION OF SAID BOUNDARIES BY INITIATION TIME..AND IT MAY BE UNTIL 19-21Z BEFORE ANYTHING BECOMES MORE CLEAR. ATTM..WILL BRING THE FRONT TO NEAR I-44 BY LATE AFTERNOON AND CONTINUE CHANCES FOR SHOWERS/STORMS ALONG AND SOUTH OF THE BOUNDARY. SUSPECT BEST CHANCES FOR SVR WILL BE ALONG AND SOUTH OF THE RED RIVER...POSSIBLY IN THE ERN PARTS OF OUR TEXAS ZONES. PERIODIC UPDATES CAN BE EXPECTED THRU MID AFTERNOON TO DEAL WITH TEMPORAL WORDING AND ESPECIALLY WINDS. TEMPS LOOK CLOSE..AND WILL ONLY MAKE MINOR CHANGES THERE. UPDATE OUT BY 1130 LOCAL. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 27, 7:48 AM CDT, 5 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 AM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM SEMINOLE OK WIND DAMAGE
05/26/00 SEMINOLE TWO MOBILE HOMES SHIFTED
90 DEGREES SKIRTINGS TORN
OFF OF 5 MOBILE HOMES
WINDOW BLOWN OUT OF VEHICLE
REPORTED BY COUNTY EM
JLLocal storm report, May 27, 11:27 AM CDT, 1 hour 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 AM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 AM ALVA OK 67 MPH WIND GUST
05/27/00 WOODS MESONET MEASURED
FMSpecial weather statement, May 27, 12:30 PM CDT, 46 minutes before
OKZ004>048-050>052-TXZ083>090-271930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SAT MAY 27 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM KNOX CITY... TO ALTUS...TO OKLAHOMA CITY...TO CHANDLER. DISCUSSION...A VERY COMPLEX WEATHER SITUATION EXISTS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. A COLD FRONT WAS ENTERING NORTHERN OKLAHOMA...WITH NUMEROUS SMALL SCALE SURFACE BOUNDARIES APPARENT ACROSS MUCH OF THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. MODERATE TO STRONG INSTABILITY WAS ALREADY IN PLACE ACROSS MUCH OF SOUTHERN OKLAHOMA. HOWEVER...WIND SPEEDS ACROSS MUCH OF THE AREA...BOTH AT THE SURFACE AND ALOFT...WERE RELATIVELY WEAK. AT 1215 PM CDT...SHOWERS AND THUNDERSTORMS WERE ALREADY DEVELOPING ACROSS PORTIONS OF NORTHERN TEXAS...FROM ARCHER CITY...TO NORTH OF WICHITA FALLS NEAR THE AXIS OF MAXIMUM INSTABILITY. OTHER THUNDERSTORMS WERE STILL ONGOING ACROSS SOUTHEAST OKLAHOMA AS WELL. CURRENT INDICATIONS ARE THAT THE STORMS NOW DEVELOPING ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL PERSIST AND CONTINUE TO SLOWLY INTENSIFY THROUGH THE AFTERNOON AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. ALTHOUGH THE DEGREE OF STORM ORGANIZATION IS SOMEWHAT IN QUESTION DUE TO SOMEWHAT WEAK WIND FIELDS...THE HIGH INSTABILITY WILL SUPPORT SEVERE THUNDERSTORMS. THE MOST CONCENTRATED AREA OF STORMS IS EXPECTED ACROSS THE RED RIVER VALLEY FROM ARCHER CITY TO LAWTON...EASTWARD TO ARDMORE AND ATOKA. VERY LARGE HAIL...DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT IN THE VICINITY OF BOUNDARY INTERSECTIONS IN THE ARCHER CITY...WICHITA FALLS...WAURIKA AREAS. IN ADDITION...MORNING THUNDERSTORMS HAVE NOT COMPLETELY SCOURED OUT LOW LEVEL MOISTURE ACROSS MUCH OF CENTRAL AND NORTHERN OKLAHOMA. ELEVATED SHOWERS WERE TRYING TO DEVELOP AT MIDDAY ACROSS PORTIONS OF KANSAS...AND IT IS NOT OUT OF THE QUESTION THAT SOME OF THIS ACTIVITY COULD STRENGTHEN INTO THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA THIS AFTERNOON AND EVENING AS THE FRONT MOVES SOUTHEAST. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS CENTRAL AND SOUTHERN OKLAHOMA SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. IN ADDITION...PERSONS WITH OUTDOOR PLANS THIS HOLIDAY WEEKEND NEAR THE RED RIVER SHOULD REMAIN ALERT TO THE LATEST WEATHER FORECASTS THROUGH TONIGHT...AND ESPECIALLY THE THREAT FOR FLASH FLOOD PRODUCING RAINFALL THIS EVENING. MILLER
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 49 min |
| May 27, 1:24 PM CDT | Tornado Warning | OUN | Archer | 36 min |
| May 27, 1:55 PM CDT | Tornado Warning | OUN | Archer | 35 min |
| May 27, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 32 min |
| May 27, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 40 min |
| May 27, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 30 min |
| May 27, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.